Jump to content

Weaning off Florinef


Sue
 Share

Recommended Posts

Saw Dr. Grubb on Tuesday/26th of July

First of all he looks awesome!! Almost back to his old self, a little on the frail side though (my opinion) He is seeing patients on Tuesday and Thursday, but of course that puts him way behind. My apt was at 1:00 I didn't see him til 5:00 !!! Definately bring something to do if you have an appointment!!! Plus they will page you if you want to visit the cafeteria or gift shop...

Question, my blood pressure is climbing again, so we are going to be weaning off half my dosage of florinef. Am a little worried about side effects so looking to see if anyone has cut their dosage as to what happened or if you can give me advice,

know everyone is different but want to be prepared :) Anything appreciated...

Hope everyone is doing ok

Hugs,

Sue

Link to comment
Share on other sites

My doctor has tried to ween me off before and I didnt do well. He took me down to one tablet every other day and I started getting tachy again. The then had me alternate one tablet, one half tablet every other day. I didnt do so hot on that either. So I still take one tablet a day. He says he would like me to try and ween off of it again, but I am kind of scared. I hope that everything goes well for you. Remember to stay very hydrated.

Link to comment
Share on other sites

I had a lot of trouble weaning off florinef. It took me 3 tries over several months. I kept getting bad flare ups of symptoms. But I had to keep trying b/c my BP was getting too high. I finally did it 1/4 pill per month and it worked. I have been florinef-free for 6 months! I may be an extreme case. I would say reduce as slowly as you can and hang in there if your symptoms act up. The symptoms will probably go back down again, though it may take a few weeks.

Link to comment
Share on other sites

I had a hard time weaning off Florinef but I am now completely off of it. I definately had to take it slow and tweak the weaning schedule a couple of times with my doctors. Do not try to rush it and do not expect miracles in the beginning. I actually felt worse, I hate to say that, for awhile. The slow wean I was on was one tab a day one last week, then half tab for 2 weeks, 1/4 for 2 weeks then, 1/4 every other day. It finally worked but it is important to stay hydrated, increase your salt and wear those lovely compression hose. It is not easy and if you cannot do it right away then don't. Take your time and best of luck to you always.

Link to comment
Share on other sites

:) Hi Sue - After 3 years, I went off Florinef on May 3rd,2005. Most normal people would wean themselves, not me. I couldn't take looking in the mirror one more day and look like the bloated Pillsdury Doe Man and so I woke up that morning and said I refuse to take my 1/2 pill of Florinef any more and thats it - Well, for 3 weeks, I had the worst headaches you can imagine, dizzy spells worse than my mormal ones and for about 2 days I was bedridden. After that, I lived. Now, I am not suggesting that you do what I did, but I look better now, lost water weight and I don't feel much different these days and can't tell the difference from when I was on Florinef to not. I am on 4 other meds though - I went for bloodwork last week, my numbers are all good and my cholesterol which had been running high the entire time I was on florinef went down to a normal # of 188 now, coincidence?-I think not. Also, another reason that I decided I had to come off the Florinef was that it was ruining my teeth - I have been undergoing dental work for the past 5 months-2 root canals, 3 cavities and I think that the steroid effected my mouth as a side effect, just my personal opinion though. I want to note here that my doctor originally was dead set against me going off the Florinef and so I took matters into my own hands. I don't recommend this for anyone, but I am glad that it worked for me. Good luck!!!!!!!! Beth
Link to comment
Share on other sites

Beth

How odd I never would have put the two together. I have had a lot of dental issues lately including an infection in my gums. I'm wondering if the two could be connected???

I still haven't quit taking the Florinef, too chicken. Am going to start on Monday.

Going to try and go to church tomorrow, my nephew is being baptized and my two children are his godparents B)

Hugs

Sue

Link to comment
Share on other sites

  • 12 years later...
On 7/28/2005 at 1:44 PM, yogini said:

I had a lot of trouble weaning off florinef. It took me 3 tries over several months. I kept getting bad flare ups of symptoms. But I had to keep trying b/c my BP was getting too high. I finally did it 1/4 pill per month and it worked. I have been florinef-free for 6 months! I may be an extreme case. I would say reduce as slowly as you can and hang in there if your symptoms act up. The symptoms will probably go back down again, though it may take a few weeks.

After weaning, did you your pressure go way down for a while and did It ever go back to normal numbers? After stopping, I am super low all day. Can’t live like this.

Link to comment
Share on other sites

I weaned off extremely slowly over about 3 weeks in May because I had a series of hypertension crisises.  My BP did come down and I didn’t notice any terrible effects but I am quite messed up in general. I have hyper POTS which is just surging this summer but between stopping florinef and HRT and upping both beta and alpha blockers BP isn’t going into crisis territory too often.  We all react so differently and unfortunately you won’t know until you try.  Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...